MAUDE Adverse Event Report: Megadyne Medical Products, Inc. Mega Soft; Mega Soft Universal

Megadyne Medical Products, Inc. Mega Soft; Mega Soft Universal
Catalog Number 0845
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 01/01/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a c-section there was an occurrence of a patient burn during a surgical procedure due to insulation and the presence of the pad under the patient.
 
Additional Manufacturer Narrative
(b)(4) date sent: 7/27/2026 d4 batch #: unknown d4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.An analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device lot number gs24030272 and no non-conformances were identified.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional information was requested and the following was obtained: 1.Is the megadyne pad currently being used in the facility.· no 2.Is there any damage(s) noted on the pad? no 3.What is the serial number of the pad? (b)(6) 4.How long has the account been using mega soft? since 2019 5.Does the surgeon believe there is an alleged deficiency to the pad that led to patient burn and if so why? yes 6.What was the surgeon touching with her fingers when the burn was identified? the incesion area.7.When the surgeon activated the diathermy was the diathermy in direct contact with the tissue or was the direct contact with a metal instrument? direct contact with the tissue.8.When were the burns first noticed? during the first 3 minutes of the surgery.9.What is the severity of the burn? second degree burn looks wet or moist.The burn site appears red, blistered, and may be swollen and painful.10.What medical intervention was used to treat the burn (such as salve or stitches)? hospitalized for 2 weeks for wound care therapy.11.Where is the burn located on the patient? letarel back left side.12.Was the reported issue at the pad site or alternate site? at the pad side.13.Besides the burn, did the patient experience any adverse consequence due to the issue? scar and she will need a tissue garft.14.Are there any anticipated long-term effects from the burn or injury? scar.15.What is the current status of the patient? healed after reagular visits, she will need surgery for the garft.16.What was the surgical procedure? c-section.17.What was the surgical procedure date? (b)(6) 2026.18.How long did the surgical procedure last? 1 hour.19.What cleaner or disinfectant (brand name or active ingredients) was used to clean the pad? wipes 70% alcohol.20.Was the pad rinsed with water and let dry before this surgical procedure? no.21.How was the patient positioned? supine position.22.Is it possible the patient was in contact with a metal portion of the or table? no.23.How was the room set up to include patient set up and where was the pad in relation to the patient? one canvas, incopad sheets, one linen , anesthisia pillow (all between the patient and the mega soft).24.Was there anything between patient and the pad (ex.Sheet, drape, etc.)? all of the above.(see response to question n°23).25.Were there liquids used in prep? yes.26.What skin preparation regiment was utilized for the procedure? chlorhexidine swaps.27.Was urine or other fluids detected in the field after surgery? alcohol.28.Was there any patient warming blankets used? · if yes, what warming device and/or blankets were used and what is the location in relation to the patient? not confirmd.29.What temperature setting was used on the warming device(s)? not available.30.What generator was being used? what power levels was generator set to? valleylab fx.31.Was there any diminished effect of the generator noted during the surgery? no.32.What monopolar disposables were used during the procedure? molnlycke set for c-section (cautery pencil was included in the set).33.What is the age of the patient? 27 years what is meant by insulation? is the ¿insulation¿ coming from the pad or is it from a different device? -please not that this complaint was reported by local health authorities the description was given in arab language, we tried to translate to english.Kindly check whether the additional information (see above) could help provide a better description of the situation critical information: what was the age of the patient? 27 years this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
Mega Soft
Common Device Name
Mega Soft Universal
Manufacturer (Section D)
Megadyne Medical Products, Inc.
4545 creek road
cincinnati OH 45242
Manufacturer (Section G)
Megadyne Medical Products, Inc.
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
PR  
+1(303)552-6892
MDR Report Key50038395
Report Number1721194-2026-00033
Device Sequence Number15900906
Product Code GEI
UDI-Device Identifier10614559103906
UDI-Public(01)10614559103906
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
K133726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 07/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0845
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 06/29/2026
Initial Report FDA Received Date07/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1998-2023; Z-0597-2024
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown